Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

How to treat twinges in the ovaries and cramps ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
Hi, I am 26 yr old female, 9stone 11. 5 ft 7. (IBS/PCOS) I'm experiencing twinges in my ovary area both sides mainly in the evening, light cramping, lots of bloating (considering cutting out food groups eg wheat), frequent urination, some dizzy spells, a little nausea mainly in evenings with ovary twinges. I have taken the morning after pill 2 wks ago, although had a very light bleed for 1 day after taking it and nothing else yet. I've started taking a new pill now for the past week. My main concern is the ovary twinges/cramps and the bloating (bloating has been very painful)
Many Thanks
Posted Sun, 22 Apr 2012 in Women's Health
Answered by Dr. Deepak Anvekar 1 hour later

In case, the timing of these symptoms are coinciding with your regular periods, then the cramps could be due to dysmenorrhea (cramping due to uterine contractions, that are common during menstrual cycles), and can be effectively treated with medications like naprosyn and ibuprofen.

In case, you are not having your periods currently, then the symptoms of cramps, bloating, nausea, have started recently, the following could be the possible causes -

1. The new pills (Birth control pills) - In this case, the symptoms will be transient and might resolve on their own soon.

2. the symptoms could be associated with IBS (Irritable bowel syndrome) - Can be treated with medications like pepto bismol (resolves cramps, nausea ) and Activated Charcoal ( resolves bloating and excess gas).

3. In case the severity of the cramps and nausea, is very high, then they could be due to ovarian cysts or renal stones. This might need to be evaluated with tests like a ultrasound or a CT of the abdomen.

I hope this helps.

I will be available for any follow up questions that you might be having.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor